MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-451230
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.The instructions for use ifu identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, while advancing the coil in a competitor microcatheter, the coil unintentionally detached.The coil and catheter were removed successfully from the patient and the procedure was completed using another coil.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9,g3, g6, h2, h3, h6, h10 (summary device evaluation).Summary device evaluation: the investigation of the returned coil system found the proximal connector bent, the strain relief damaged, and the implant stretched at the proximal end and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15161530
Report Number2032493-2022-00305
Device Sequence Number5464079
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)211123(17)261031(10)0000128101
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-451230
Device Catalogue Number45-451230
Device Lot Number0000128101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown